| Model Number |
9733449 |
| Medical Device Problem Codes |
Imprecision (1307); Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/02/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding a navigation device bring used during a functional endoscopic sinus surgery (fess).It was reported that the straight suction is damaged.It was able to verify fine, but then throughout the case, the straightshot was navigating accurately, and the manufacturer representative believed that the suction was off by about 5 mm.This amount is an estimation by the representative.The users did not try to adjust the instrument tracker after the initial verification and they did not try to reverify.There was no delay to the procedure and no impact on patient outcome.
Event or Problem Description
Medtronic received information regarding a navigation device bring used during a functional endoscopic sinus surgery (fess).It was reported that the straight suction is damaged.It was able to verify fine, but then throughout the case, the straightshot was navigating accurately, and the manufacturer representative believed that the suction was off by about 5 mm.This amount is an estimation by the representative.The users did not try to adjust the instrument tracker after the initial verification and they did not try to reverify.The probable cause was suspected to be that the instrument tracker was bumped or moved when the surgeon went to navigate since the other instrument were accurate.There was no delay to the procedure and no impact on patient outcome.
Additional Manufacturer Narrative
B5: corrected to include the probable cause.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.